Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The non-uniform motion of a thin smooth rigid inclusion through an elastic solid


Author: L. M. Brock
Journal: Quart. Appl. Math. 36 (1978), 269-277
MSC: Primary 73.35; Secondary 35C99
DOI: https://doi.org/10.1090/qam/521409
MathSciNet review: 521409
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A two-dimensional example of non-uniform motion by a smooth, relatively thin, symmetric rigid inclusion through an elastic solid is analyzed. Integral solutions to the related boundary-initial value problem are obtained for the case of edge speeds bounded by the dilatational wave speed at large times. The wavefront patterns, including the possibility of Mach waves, are noted. Some attention is focused on the case of the straight wedge, and logarithmic singularities are found at its edge for subsonic speeds.


References [Enhancements On Off] (What's this?)

  • [1] N. I. Muskhelishvili, Some basic problems of the mathematical theory of elasticity, Noordhoff International Publishing, Leyden, 1975. Fundamental equations, plane theory of elasticity, torsion and bending; Translated from the fourth corrected and augmented Russian edition by J. R. M. Radok; Reprint of the second English edition of 1963. MR 0363078
  • [2] A. T. deHoop, Appl. Sci. Res. B8, 349 (1960)
  • [3] I. N. Sneddon, The use of integral transforms, McGraw-Hill, New York, 1972, pp. 495-503
  • [4] Ivar Stakgold, Boundary value problems of mathematical physics. Vol. I, The Macmillan Co., New York; Collier-Macmillan Ltd., London, 1967. MR 0205776
  • [5] K. Bertram Broberg, The propagation of a brittle crack, Ark. Fys. 18 (1960), 159–192 (1960). MR 0115409
  • [6] L. B. Freund, J. Appl. Mech. 40, 699 (1973)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.35, 35C99

Retrieve articles in all journals with MSC: 73.35, 35C99


Additional Information

DOI: https://doi.org/10.1090/qam/521409
Article copyright: © Copyright 1978 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website